MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 9.3 MM DIAMETER 38 CM LENGTH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 9.3 MM DIAMETER 38 CM LENGTH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 47-2495-380-09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event occurred in 2018 though exact date is unknown.Implantation and revision occurred in 2018 though exact date is unknown.Report source: foreign: germany.Concomitant medical product: unknown zimmer natural nail screw: catalog#ni, lot#ni, qty#(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for evaluation, as it was requested but not returned by the hospital.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a bone fixation procedure.On an unknown time frame post-implantation, the patient experienced pseudoarthrosis.Subsequently, the patient underwent revision surgery of the tibial nail with over-drilling and re-osteosynthesis.Due diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: 5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248403550, lot#64064792, qty#(b)(4).5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248405050, lot#63972019.5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248404550, lot#63993576.5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248404750, lot#64017064.5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248403750, lot#64042650.5.0 mm cortical screw fixed angle 3.5 mm: catalog#47248403250, lot#63948174.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a left tibia bone fixation procedure.On an unknown time frame post-implantation, the patient experienced pseudoarthrosis.Subsequently, the patient underwent revision surgery of the tibial nail with overdriling and re-osteosynthesis.Due diligence is complete as multiple attempts have been made however it was reported that no further information or product is available.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - im nail.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL NAIL - YELLOW 9.3 MM DIAMETER 38 CM LENGTH
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15579353
Report Number0001822565-2022-02912
Device Sequence Number6498878
Product Code HSB
UDI-Device Identifier00889024097704
UDI-Public(01)00889024097704(17)280331(10)63942063
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number47-2495-380-09
Device Catalogue Number47249538009
Device Lot Number63942063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/10/2022
02/07/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date10/25/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale